Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 13, NWS Memphis, TN

March 9, 2006Greene County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Mar 9, 2006, 6:28 AM CST for Greene County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 9, 2006, 6:28 AM CST (12:28 UTC)
Expired
Mar 9, 2006, 7:00 AM CST
In force
32 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Greene County, AR

The radar

The Memphis radar (KNQA), 98 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 0.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 091228
SVRMEG
ARC055-091300-
/O.NEW.KMEG.SV.W.0013.060309T1228Z-060309T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
628 AM CST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN EASTERN ARKANSAS

* UNTIL 700 AM CST

* AT 624 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PARAGOULD...AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK GROVE
  HEIGHTS AND MARMADUKE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3604 9067 3596 9057 3598 9039 3619 9018
      3625 9033

$$
1 follow-up statement
000 
WWUS54 KMEG 091259
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
659 AM CST THU MAR 9 2006

ARC055-091309-
/O.EXP.KMEG.SV.W.0013.000000T0000Z-060309T1300Z/
GREENE AR-
659 AM CST THU MAR 9 2006

...THE SEVERE THUNDERSTORM WARNING FOR GREENE COUNTY EXPIRES AT 700
AM CST...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 3604 9067 3596 9057 3598 9039 3619 9018
      3625 9033

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 5:15 AM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 9, 5:15 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
515 AM CST THU MAR 9 2006

DISCUSSION...LATEST SURFACE ANALYSIS PLACES SURFACE LOW PRESSURE
ACROSS EASTERN OKLAHOMA. A DRY LINE EXTENDS SOUTH FROM THE LOW
THROUGH CENTRAL TEXAS. TEMPERATURES ACROSS THE LOWER MISSISSIPPI
VALLEY THIS MORNING ARE PRIMARILY IN THE 60S TO LOWER 70S...WITH
SOME TEMPERATURES IN THE UPPER 50S DUE TO RAIN COOLED AIR. MAIN
FOCUS THIS FORECAST PACKAGE IS SEVERE WEATHER POTENTIAL TODAY AND
WILL KEEP DISCUSSION BEYOND TONIGHT SHORT DUE TO ONGOING WEATHER
CONCERNS.

TODAY...STRONG SURFACE LOW PRESSURE WILL MOVE INTO THE MIDDLE AND
LOWER MISSISSIPPI VALLEYS TODAY. MEANWHILE ABOVE THE SURFACE...A
NEGATIVELY TILTED UPPER TROUGH WILL BISECT THE MID SOUTH BY LATE
AFTERNOON INTO THE EARLY EVENING HOURS. PRE-CONVECTIVE ENVIRONMENT
OVERNIGHT WAS BRIEFLY SUPPORTIVE OF SEVERE WEATHER WITH PENNY SIZE
HAIL/TREES REPORTED DOWN IN A PORTION OF NORTHEAST ARKANSAS. THIS
LINE QUICKLY FELL APART ALONG THE MISSISSIPPI RIVER INTO PORTIONS OF
NORTHWEST TENNESSEE AND THUS LEFT A OUTFLOW BOUNDARY FOR LATER
THUNDERSTORMS TO POSSIBLY FEED UPON.

WATER VAPOR IMAGERY AND 00Z UPPER AIR ANALYSIS INDICATING DRY SLOT
WITH 700 MB DEWPOINT DEPRESSIONS AROUND 18C ACROSS PORTIONS OF THE
RED RIVER VALLEY. WIND PROFILERS UPSTREAM AVERAGING BETWEEN 50-60KTS
AT 850MB...AND 80KTS AT 500MB...THINK MAIN FOCUS OF STORM TYPE WILL
BE A SQUALL LINE...ESPECIALLY ACROSS AREAS NORTH OF I-40. ALSO...0-6
KM BULK SHEAR VALUES AROUND 65 KTS...0-1 KM STORM RELATIVE
HELICITIES AROUND 400 M2/S2...AND 1000-1500 J/KG MUCAPE SUGGEST
THAT THUNDERSTORMS ESPECIALLY ACROSS NORTH MISSISSIPPI MAY SHOW SOME
SUPERCELLULAR CHARACTERISTICS. A POTENTIAL FOR HAIL WILL PERSIST FOR
A SHORT TIME THIS EVENING AS A COLD CORE UPPER LEVEL TROUGH SWINGS
THROUGH THE AREA. CONVECTION SHOULD BE OUT OF THE FORECAST AREA NO
LATER THAN MID TO LATE EVENING.

HIGH PRESSURE WILL BUILD BACK BEHIND THE FRONT FOR FRIDAY THEN THE
BOUNDARY WILL MOVE BACK NORTH AS A WARM FRONT FRIDAY NIGHT INTO
SATURDAY WITH ADDITIONAL THUNDERSTORMS POSSIBLE. THE FORECAST AREA
WILL REMAIN IN SOUTHWEST FLOW ALOFT THROUGH THE WEEKEND WITH THE
BOUNDARY COMING BACK THROUGH THE AREA AS A COLD FRONT MONDAY AND
TUESDAY.
&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

CJC
Hazardous weather outlook, Mar 9, 4:38 AM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
438 AM CST THU MAR 9 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101245-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
438 AM CST THU MAR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID SOUTH TODAY. A STRONG AREA OF SURFACE LOW PRESSURE ALONG WITH
A VIGOROUS UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE LOWER
MISSISSIPPI VALLEY TODAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP
ACROSS ARKANSAS THIS MORNING AND PUSH ACROSS THE MID SOUTH IN THE
AFTERNOON AND INTO EARLY EVENING. THE TIME OF GREATEST THREAT IS BETWEEN
10 AM AND 7 PM. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS IN EXCESS OF 70 MPH...LARGE HAIL...AND POSSIBLY ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGEMENT OFFICIALS IS LIKELY TODAY.

CJC

In the hours before

Local storm report, Mar 9, 12:41 AM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     HAIL             HOXIE                   36.04N 90.98W
03/09/2006  E0.75 INCH       LAWRENCE           AR   LAW ENFORCEMENT

&&

CJC
Local storm report, Mar 9, 1:15 AM CST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
115 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND DMG     5 W RECTOR              36.26N 90.38W
03/09/2006                   GREENE             AR   LAW ENFORCEMENT

            TREES DOWN

&&

CJC
Local storm report, Mar 9, 1:17 AM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
117 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND DMG     5 WNW RECTOR            36.29N 90.38W
03/09/2006                   CLAY               AR   LAW ENFORCEMENT

            TREES DOWN

&&

CJC
Local storm report, Mar 9, 1:18 AM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
118 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     HAIL             HOXIE                   36.04N 90.98W
03/09/2006  E0.75 INCH       LAWRENCE           AR   LAW ENFORCEMENT

1250 AM     TSTM WND DMG     5 WNW RECTOR            36.29N 90.38W
03/09/2006                   CLAY               AR   LAW ENFORCEMENT

            TREES DOWN

&&

CJC
Special weather statement, Mar 9, 4:38 AM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
438 AM CST THU MAR 9 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-092200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
438 AM CST THU MAR 9 2006

...SEVERE WEATHER POSSIBLE ACROSS THE MID SOUTH TODAY...

A STRONG AREA OF SURFACE LOW PRESSURE AND A VIGOROUS UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY TODAY.
WARM AND MOIST UNSTABLE AIR IN ADDITION TO STRONG WIND SHEAR WILL
ALLOW THUNDERSTORMS TO DEVELOP ESPECIALLY THIS AFTERNOON INTO
EARLY EVENING AND QUICKLY BECOME SEVERE.

ANY THUNDERSTORMS THAT BECOME SEVERE WILL HAVE THE POTENTIAL TO
PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. IN ADDITION SOME OF THE
THUNDERSTORMS MAY PRODUCE ISOLATED TORNADOES...ESPECIALLY ACROSS
PORTIONS OF NORTH MISSISSIPPI.

RESIDENTS OF THE MID SOUTH ARE URGED TO LISTEN TO NOAA WEATHER
RADIO AND THE LOCAL MEDIA FOR THE LATEST FORECASTS AND STATEMENTS
REGARDING THIS DEVELOPING SEVERE WEATHER SITUATION.

CJC
Local storm report, Mar 9, 6:17 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
617 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     TSTM WND GST     WEINER                  35.62N 90.90W
03/09/2006  E65 MPH          POINSETT           AR   TRAINED SPOTTER

&&

DSV

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 12:19 AM CSTSevere Thunderstorm WarningMEGGreene, Lawrence26 min
Mar 9, 12:44 AM CSTSevere Thunderstorm WarningMEGClay, Greene31 min
Mar 9, 5:37 AM CSTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence, Poinsett38 min
Mar 9, 6:17 AM CSTSevere Thunderstorm WarningMEGCraighead, Poinsett20 min
Mar 9, 6:54 AM CSTSevere Thunderstorm WarningMEGCross, Poinsett36 min
Mar 9, 6:57 AM CSTTornado WarningMEGCross33 min
Mar 9, 7:29 AM CSTSevere Thunderstorm WarningMEGPoinsett16 min
Mar 9, 8:11 AM CSTSevere Thunderstorm WarningMEGMississippi34 min
Mar 9, 8:42 AM CSTWind AdvisoryMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more7 hr
Mar 9, 9:53 AM CSTSevere Thunderstorm WarningMEGLawrence, Randolph37 min
Mar 9, 10:47 AM CSTSevere Thunderstorm WarningMEGLawrence, Randolph43 min
Mar 9, 11:11 AM CSTSevere Thunderstorm WarningMEGCraighead, Greene49 min
Mar 9, 11:19 AM CSTSevere Thunderstorm WarningMEGPoinsett41 min
Mar 9, 11:30 AM CSTSevere Thunderstorm WarningMEGClay45 min
Mar 9, 11:42 AM CSTSevere Thunderstorm WarningMEGCross33 min
Mar 9, 11:44 AM CSTFlash Flood WarningMEGClay, Craighead, Greene, Poinsett2 hr
Mar 9, 11:47 AM CSTSevere Thunderstorm WarningMEGCrittenden28 min
Mar 9, 11:58 AM CSTSevere Thunderstorm WarningMEGCraighead, Greene, Poinsett47 min
Mar 9, 12:04 PM CSTSevere Thunderstorm WarningMEGMississippi41 min
Mar 9, 12:08 PM CSTSevere Thunderstorm WarningMEGClay37 min
Mar 9, 12:15 PM CSTSevere Thunderstorm WarningMEGCrittenden45 min
Mar 9, 12:17 PM CSTFlash Flood WarningMEGCrittenden, Lee, St. Francis118 min
Mar 9, 5:00 PM CSTSevere Thunderstorm WarningMEGClay, Greene, Randolph45 min
Mar 9, 5:06 PM CSTSevere Thunderstorm WarningMEGCraighead39 min
Mar 9, 5:33 PM CSTSevere Thunderstorm WarningMEGMississippi27 min
Mar 9, 5:56 PM CSTSevere Thunderstorm WarningMEGMississippi34 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.